Alert archive / Nebraska / Tornado Warnings in 1999
Tornado Warning 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at May 30, 1999, 3:03 PM MDT for Kimball County, Nebraska. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 30, 1999, 3:03 PM MDT (21:03 UTC)
- Expired
- May 30, 1999, 3:35 PM MDT
- In force
- 32 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Kimball County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 3:05 PM MDT | Hail 0.75 | Bushnell, NE | 3/4 inch hail accumulated up to two inches deep on highway 30 near Pine Bluffs, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:00 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2397 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCYS 302102 RRA TORCYS NEC105-302135- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 303 PM MDT SUN MAY 30 1999 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN KIMBALL COUNTY IN THE NEBRASKA PANHANDLE * UNTIL 335 PM MDT * AT 300 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 17 MILES SOUTHWEST OF KIMBALL... MOVING SOUTHEAST AT 15 MPH. * THE TORNADO IS EXPECTED TO... REMAIN OVER OPEN COUNTRY. GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! STARK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at May 30, 1:48 PM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 30, 1:48 PM MDT, 1 hour 15 minutes before
SOUTHEAST WYOMING/NEBRASKA PANHANDLE AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 148 PM MDT SUN MAY 30 1999 SHWRS AND TSTMS SHUD BE OVR MUCH OF THE CWA THIS EVE AND SOME CUD BE STG ESP NEAR THE CO BORDER. THE MOR STBL AND COOLER AIR CONTS TO BE OVR CNTRL AND NRN WY...WITH DGW COOL AND CLDY ERY THIS AFTN. LOOKING AHD THE UPR LO OVR ID AT 18Z WILL BE PUSHED E AND FILL AS STGR WRLY FLW ALFT OVR THE ERN PAC SPRDS E. PREFER THE SLWR ETA AND AVN HANDLING OF THIS FTR AS IT MOVS E OF THE CWA DRG THE NGT ON MON. SFC BNDRY HAS LIFTED SLWLY N IN THE LT MRNG HRS AND SHUD CONT TO DO SO INTO THE ERY EVE. FNT IS THEN MOVD S OF THE ENTR CWA BY 06Z AND REMAINS TO OUR S. CYCLOGENSIS TAKES PLACE ALG THE FNT IN NRN OR CNTRL CO ON MON AS THE SHRTWV TROF MOVS E. THE CWA SHUD SEE SHWRS MOV IN LTR TNGT AS THE FTR NEARS. MON WILL BE COOL AND MOCDLY WITH SHWRS LIKELY ALG WITH SOME AFTN TSTMS. AMS SHUD BE MOR STBL THAN THAT OF THIS AFTN...SO TSTM CVRG AND INTENSITY SHUD BE LESS. AMS DRIES LTR MON NGT AND WARMS ON TUE. WILL KEEP LO POPS IN FCST FOR TUE AFTN FOR NOW DUE TO DAYTIME HEATING AND LEFT OVER MOISTURE. WILL BRING SHWRS AND TSTMS BACK INTO THE FCST FOR THU AND FRI AS UNSETTLED WX WILL BE OVR THE ROCKIES WED NGT THRU NXT WKND. WILL LEAN TWRD THE COOLER FWC TEMPS FOR THIS FCST. .CYS... WY...NONE. NE...NONE. WEILAND
In the hours before
Special weather statement, May 30, 10:10 AM MDT, 4 hours 53 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-302300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1010 AM MDT SUN MAY 30 1999 THE SEVERE WEATHER POTENTIAL IN THE NWS CHEYENNE WARNING AREA IS MODERATE TODAY. THUNDERSTORMS WILL AGAIN DEVELOP OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND CONINUE THIS EVENING. THE COMBINATION OF A COLD FRONT IN THE AREA AND AN UNSTABLE ATMOSPHERE WILL HELP TO PRODUCE THE ACTIVITY. SOME OF THE STORMS WILL BECOME SEVERE OVER LARAMIE COUNTY AND THE SOUTH PARTS OF PLATTE AND GOSHEN COUNTIES IN SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE...MAINLY IN THE MID TO LATE AFTERNOON HOURS AND INTO THE EVENING. IN THOSE AREAS...THE STORMS WILL PRODUCE HAIL...HEAVY RAIN AND STRONG WIND GUSTS AS THEY MOVE TO THE EAST AT 15 MPH. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE. WCJIN-WYSE-WYNE WEILAND
Special weather statement, May 30, 10:10 AM MDT, 4 hours 53 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-302300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1010 AM MDT SUN MAY 30 1999 THE SEVERE WEATHER POTENTIAL IN THE NWS CHEYENNE WARNING AREA IS MODERATE TODAY. THUNDERSTORMS WILL AGAIN DEVELOP OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND CONINUE THIS EVENING. THE COMBINATION OF A COLD FRONT IN THE AREA AND AN UNSTABLE ATMOSPHERE WILL HELP TO PRODUCE THE ACTIVITY. SOME OF THE STORMS WILL BECOME SEVERE OVER LARAMIE COUNTY AND THE SOUTH PARTS OF PLATTE AND GOSHEN COUNTIES IN SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE...MAINLY IN THE MID TO LATE AFTERNOON HOURS AND INTO THE EVENING. IN THOSE AREAS...THE STORMS WILL PRODUCE HAIL...HEAVY RAIN AND STRONG WIND GUSTS AS THEY MOVE TO THE EAST AT 15 MPH. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE. WCJIN-WYSE-WYNE WEILAND
Special weather statement, May 30, 3:00 PM MDT, 3 minutes before
NEZ019>021-054-055-WYZ068-070-310200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT SUN MAY 30 1999 ...A TORNADO WATCH HAS BEEN ISSUED FOR EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE UNTIL 9 PM... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH FOR EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE UNTIL 9 PM THIS EVENING. AT 255 PM...SEVERE THUNDERSTORMS WERE LOCATED OVER THE SOUTHEAST PART OF LARAMIE COUNTY. OTHER STRONG STORMS WERE IN SOUTHERN GOSHEN COUNTY IN WYOMING. THESE STORMS WERE MOVING EAST AT 15 MPH AND WILL MOVE INTO THE SOUTHERN NEBRASKA PANHANDLE BY 315 PM. THERE HAS BEEN A HISTORY OF LARGE HAIL AND EVEN A BRIEF TORNADO TOUCHDOWN WITH THE STORM IN SOUTHEAST LARAMIE COUNTY. A TORNADO WATCH MEANS THAT WEATHER CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS AND TORNADOES IN AND NEAR THE WATCH AREA. PEOPLE IN EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE SHOULD BE ALERT TO THE POSSIBILITY OF SEVERE THUNDERSTORMS AND TORNADOES MOVING INTO YOUR AREA THROUGH 9 PM. IF A STORM APPROACHES... MOVE INDOORS TO A SAFE SHELTER. WCJIN-WYSE WEILAND
Special weather statement, May 30, 3:02 PM MDT, 1 minute before
NEZ019>021-054-055-WYZ068-070-310200- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 302 PM MDT SUN MAY 30 1999 ...A TORNADO WATCH HAS BEEN ISSUED FOR EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE UNTIL 9 PM... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH FOR EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE UNTIL 9 PM THIS EVENING. AT 255 PM...SEVERE THUNDERSTORMS WERE LOCATED OVER THE SOUTHEAST PART OF LARAMIE COUNTY. OTHER STRONG STORMS WERE IN SOUTHERN GOSHEN COUNTY IN WYOMING. THESE STORMS WERE MOVING EAST AT 15 MPH AND WILL MOVE INTO THE SOUTHERN NEBRASKA PANHANDLE BY 315 PM. THERE HAS BEEN A HISTORY OF LARGE HAIL AND EVEN A BRIEF TORNADO TOUCHDOWN WITH THE STORM IN SOUTHEAST LARAMIE COUNTY. THIS WATCH INCLUDES THE CITY OF PINE BLUFFS...BUT DOES NOT INCLUDE TORRINGTON OR CHEYENNE. A TORNADO WATCH MEANS THAT WEATHER CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS AND TORNADOES IN AND NEAR THE WATCH AREA. PEOPLE IN EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE SHOULD BE ALERT TO THE POSSIBILITY OF SEVERE THUNDERSTORMS AND TORNADOES MOVING INTO YOUR AREA THROUGH 9 PM. IF A STORM APPROACHES... MOVE INDOORS TO A SAFE SHELTER. WCJIN-WYSE WEILAND
Nearby
Tornado Warnings in Nebraska, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.